MAUDE Adverse Event Report: ABBOTT LABORATORIES SARS-COV-2 IGG

ABBOTT LABORATORIES SARS-COV-2 IGG
Model Number 06R8620
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A followup report will be submitted when the evaluation is complete.
 
Event or Problem Description
The account generated a false negative architect sars-cov-2 igg result on a patient.On (b)(6) 2020, sid (b)(6) generated architect sars-cov-2 igg negative (0.01 index) but pcr ipsum dx method result of detected.The patient, a (b)(6) year old, female, caucasian, showed onset of symptoms of shortness of breath on (b)(6) 2020.The patient clinical history is hypertensive, thyroid disease and post-menopausal.It is unknown if the patient is immunocompromised.The patient was not on immunosuppressants or chemotherapeutics.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for a false negative architect sars-cov-2 igg result, with positive pcr testing using the ipsum dx method, included a search for similar complaints, the review of complaint text, trending data, labeling, and device history records.Return testing was not complete as return samples were not available.Sensitivity testing was done using an in-house retained kit of lot 17001m800 stored at the recommended storage conditions.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Labeling was reviewed and sufficiently addresses the customer's issue.Device history record review on lot 17001m800 did not show any potential non-conformances, or deviations related to the customer observation.The discrepancy in results from the two tests done approximately 24 days apart could be due to possible seroconversion or a delayed immune response.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.Immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama).Such specimens may show either falsely elevated or depressed values when tested with assay kits such as sars-cov-2 igg that employ mouse monoclonal antibodies.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference, and anomalous values may be observed.Rheumatoid factor (rf) in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at >/=14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at >/=14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).Additionally, review of the manuscript bryan et al.2020, performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho, j.Clin.Microbiol, doi: 10.1128/jcm.00941-20, showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars-cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Based on the investigation architect sars-cov-2 igg reagent lot 17001m800 is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.

Brand Name
SARS-COV-2 IGG
Common Device Name
COV-2 IGG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key10299094
Report Number1415939-2020-00100
Device Sequence Number3484439
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model Number06R8620
Device Catalogue Number06R86-20
Device Lot Number17001M800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR